I haven’t had a period in three years and just recently am having one. no idea why but can it cause worsening symptoms, like depression, anxiety, paranoia and psychosis?
During my cycle… the days I am ovulating I go a little crazy in mood disorder and some emotional detachment and OCD.
A couple days before my period the same things happens that I have to take half a MG of Ativan to calm down.
thanks for the response, i haven’t had one in a while so i can’t remember.
Mine always made me super irritable.
Nothing at all.
Have you had checked out your thyroid hormones?
I take a birth control that I control the cycles, so I have one about every two months or so. Everything seems heightened during that time. If it’s going to be a “bad” one then it could affect me up to a week before. (Even though I choose, my body still tells me when it’s ready to go off the active pills and have a cycle)
Anyway, my sz symptoms are part of what is intensified. I’m not easy to live with on any given day, but those days are guaranteed to be worse. As soon as I go back on active pills, I feel more calm.
Seriously, irregular manstrual periods, depression, tiredness, problems with skin, increasing weight without changing your diet, are symptoms of hypothyroidism. It is even commonly mistaken for severe depression.
I recommend you to check it out
Are you taking any medicine for your conditions? Sometimes for certain antipsychotics and whatnot, a side effect for women are either absences of periods and irregular periods.
If you do want to have your cycles return, there is the option of taking birth control to try and get them back. I don’t know what it’s been like for other girls that have taken it for that purpose, I just want to warn you that the menstrual cycles induced by birth control are a lot more bloodier and stressful compared to ‘natural’ ones. But that’s just my opinion as well as my own personal experience.
But I recommend that you get it checked out by a gynocologist before doing anything first.
I would get that checked out, usually with most meds it’s difficult to have periods. Depends on the dosage really, I went almost two years without them. Now they came back, go figure.
But can be other stuff, like Sara pointed out, so you should get that checked out.
It could also be endometrial and increase your risk of various cancers. Definitely get it checked out. Going that long without a period could be a sign of something bigger.
I talked to my doctor about it and they did a pap smear and it came back negative but that’s all they did they won’t do anything else about. I’ve tried to get them to show concern about it when I didn’t have a period for a year and that was two years ago. my family doctor just ran some blood test and will probably recommend doing another pap smear
How about bloodwork? Check for prolactin levels, tyroid issues, etc? Ask for them.
Maybe ask for an abdominal ultrasound?
Were you considered underweight when your periods stopped? If your weight has changed that could affect it as well.
I know severe stress can affect it as well, as many over the counter meds too.
Docs don’t usually get concerned unless it gets very irregular or won’t stop- even then the concern is anemia.
Keep track of the dates you have your period, how much flow, any unusual pain, what types of stress are current around that time, and see if there is any kind of pattern you can find to help explain to your doc.
My periods used to stop on Risperdal, then reappeared with Seroquel.
I didn’t have one near 5? years and suddenly when I was recently in the ER for MS, I got lots of blood coming out there, scared the ■■■■ out of me, but then it went away.